On the Existence of Strong Nash Equilibria
AbstractThis paper investigates the existence of strong Nashequilibria (SNE) in continuous and convex games. We show that the concavity and an additional condition on payoff functions, together with the compactness of strategy space, permit the existence of strong Nash equilibria. These conditions are satisfied in many economic games and are quite simple to check. We also characterize the existence of SNE by providing a necessary and sufficient condition. Moreover, we suggest a procedure that can be used to efficiently compute strong Nash equilibrium. The result is illustrated with an application to an economy with multilateral environmental externalities and to the simple oligopoly static model.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by IESEG School of Management in its series Working Papers with number 2009-ECO-06.
Length: 24 pages
Date of creation: Apr 2009
Date of revision:
Non cooperative game; strong Nash equilibrium; weak Pareto-efficiency;
This paper has been announced in the following NEP Reports:
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Abreu, D. & Sen, A., 1989.
"Virtual Implementation In Nash Equilibrium,"
e-90-13, Hoover Institution, Stanford University.
- Slikker, M. & Nouweland, C.G.A.M. van den, 1997.
"A One-Stage Model of Link Formation and Payoff Division,"
1997-23, Tilburg University, Center for Economic Research.
- Slikker, Marco & van den Nouweland, Anne, 2001. "A One-Stage Model of Link Formation and Payoff Division," Games and Economic Behavior, Elsevier, vol. 34(1), pages 153-175, January.
- Voorneveld, M. & Borm, P.E.M. & Megen, F.J.C. van & Tijs, S.H. & Facchini, G., 1999.
"Congestion games and potentials reconsidered,"
Open Access publications from Tilburg University
urn:nbn:nl:ui:12-169686, Tilburg University.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Monika Marin).
If references are entirely missing, you can add them using this form.